Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Fentanyl dosgae vs. Weight

GabbigurlGGabbigurl Posts: 1
edited 07/05/2015 - 10:59 PM in Pain Medications
So not sure how often this is monitored or replied to but I had a few questions. One main one is the fentanyl patch has made me a 7 on a scale 1-10.even My Dr put me on 12mcg 72hrs. Wasted the 1st 5 basically, until I figured out how to keep it on (I use nexcare tegaderm) and deodorant around the tegaderm other wise that sweats off too (any advice on how you keep yours on would be appreciated as well) anyway my main question is this like most things the heavier you are usually it takes more for the full effect to be reached. I have been having the muscles spasms, like constant charlie horses in my legs and arms. Qhen rain ask the info I could on this patch that is awithdrawl sympton not a side effect when I told my pain Dr. Said only like 1% of patients get that side effect, but I got to thinking what if it's not a side effect but more like a withdrawal situation because it's just not going into my system fully. Because see I weigh 380 lbs. And an 6ft talk, So if you think about 90% of other things should my weight be taken into consideration with dosing? Any advice would be helpful. It's almost like why take this dose, because these constant charlie horse muscle spasms are almost worth it. But the back pain has lessened quite a bit, I'm not waking up in the morning and needing to lift my craft matic to get up, I can just sit up. Sorry for typos thanks for reading

No one at Spine-Health is a formally trained medical professional.
Everything that is posted here is based on personal experiences and perhaps additional research.

advertisement

Comments

  • LizLiz Posts: 7,892
    Please take the time to read this post and refer to it when you have questions

    I am sure that you will find your time on Spine-Health very rewarding. This site is a powerful and integrated system that is dynamic and growing.
    Here are just some of the highlights that are available as tabs on the main Spine-Health menu bar

    Spine-Health Main Menu Tabs

    Conditions Detailed medical libraries of articles and videos that address almost every spinal condition.
    Treatment List of treatments to the conditions identified by Spine-Health.
    Wellness Section contains articles, tips and videos to help patients after surgery and also to help people avoid surgery.
    Medical Articles
    Pain Forums These are the forums you will be using
    Find A Doctor This provides with a method to search for doctors in various locations.
    Videos Index to all Spine-Health Videos



    As a bonus, Spine-Health provides these patient forums. Here you can meet thousands of people who understand and can relate to your situation. You will soon become part of the Spiney family[/u] who provide comfort and the advantages of a support system. You are now part of this family that is approximately 27,00 international members and growing daily.

    IMPORTANT

    - It is very important to understand the Forum Rules to make sure all of your posts[u] do not violate any of the rules.[/u]

    - All new members must read our FAQ in order to understand the layout of the forums, how to navigate through the forums, helpful terms, how to make effective threads and posts, plus a link index to many of the important medical forums and key medical articles on Spine-Health Forum FAQ

    I am positive any member, new or old will find this Chroinc Pain - Step by Step thread very valuable.

    Here are some links that all new members need to review to create effective threads and more

    Read before you post
    Tips for Newcomers
    Understanding the rules

    All of this will help make your threads better and improve the times and quality of responses you will receive.

    You can also find Spine-Health on these Social Networks

    Facebook www.facebook.com/spinehealth
    Pinterest http://pinterest.com/spinehealth/boards/
    Twitter https://twitter.com/SpineHealth

    If you have any questions or need assistance, you can use the private message facility to[u] contact any one of the Spine-Health Moderators

    dilauro

    liz

    Doug Hell

    Also working with us very closely is Allison Walsh from the Spine-Health company

    awalsh

    Liz, Spine-health Moderator

    Spinal stenosis since 1995
    Lumber decompression surgery S1 L5-L3[1996]
    Cervical stenosis, so far avoided surgery
  • Help muscle spasms . It is not meant to. Fentanyl is a potent opiate medication meant to treat pain that requires around the clock pain medication.
    Fentanyl dosing is not based on weight. Your weight has nothing to do with how much fentanyl you need.
    I am not sure what you are talking about as a side effect, your post was unclear regarding that.
    Fentanyl is absorbed into your skin and delivered through your blood stream. Once you apply the patch, and continue to replace them as prescribed, The patches deliver a constant stream of medication for the time frame between patch changes and beyond. The patches still contain medication even after the three days.Withdrawal symptoms would be highly unlikely.
    If you wasted the first 5 patches, you are going to run out early and your doctor is not going to be happy, and most likely will not give you replacements or early fills. It is very, very important that you apply the patch in an area that the skin does not move much, do not use creams, lotions or deodorants in the area. Make sure the hair is clipped as short as possible, clean and dry the area completely, then apply the patch, and tegaderm covering. Hold it in place for at least 30 seconds. The upper arms , calf are good locations. Rotate the sites you apply the patch each time you change it. You also need to avoid activities that increase your body's temperature, hot showers, hot tubs, not allowing the sun to heat the patch, strenuous activities.


  • Hi - I have been on Fentanyl 25mcg for the last 2 years and can offer some help with a couple of your issues.

    1) how to keep the patches on.
    I live in QLD, Australia and the summers here are very humid. In summer I put the patches on the top of my leg hidden above the shorts line. I clean the skin with ISOCOL (alcohol) first to make sure there is no oily residue on the skin. I then put the patch on and press firmly to make sure it sticks, I then put a cover over the patch to make sure it stays on. The product Iis called FIXAMUL. Before I put the FIXAMUL tape on, I write the day and time on it so that I have a record of when I put it on.

    2) muscle spasms in legs arms etc
    These symptoms often happen to me as a result of withdrawal. This was happening to me after 2 days on every patch. My PM doc changed the frequency of the patch changes from every 3 days to every 2 days. It has helped a lot. Might be worth discussing this issue with your PM doc to see if he thinks that might be the problem.

    Withdrawal symptoms happen when the level of medication drops below the level you are dependent on. If the medication wasn't getting into your system properly in the first place then you wouldn't be suffering from withdrawal type symptoms.

    You might need to also talk to your PM doc about appropriate medication to help with muscle spasms.

    3) is the medication weight related?
    Definitely not. Some people will do quite well on 12 mcg patches and others are far more opiate tolerant and need much larger doses. It depends on a number of factors such as opiate tolerance, body's ability to metabolise opiate medications just to name a few. If the patches you are on are not covering your pain adequately you need to talk to your pain management doctor about it. You also need to discuss plans for dealing with breakthrough episodes.

    Suggest you talk with your PM doc. Hope my comments help you to identify the questions you want to ask.
Sign In or Register to comment.